Hail, Parmer
- When
- May 8, 6:38 PM CST
- Where
- Parmer County, Bovina
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.517, -102.900
5 thunderstorm wind, 2 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 8, 2:30 PM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT SAT MAY 8 2004 .SHORT TERM... LATEST MODEL RUN CONTINUES TO INDICATE WEAK 5H RIDGE OVER WEST TEXAS WITH A TROUGH DEVELOPING OVER EAST TEXAS THIS FORECAST CYCLE. THIS TO ALLOW FOR SEVERAL WEAK DISTURBANCES IN THE FLOW TO TRAVERSE THE AREA. DRYLINE REMAINS OVER EASTERN NEW MEXICO FOR THE MOST PART...WITH SOME INDICATION THAT IT WILL PUSH EAST THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. CURRENT THOUGHTS ARE THUNDERSTORMS WILL AGAIN DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO AND PUSH EAST TOWARDS WEST TEXAS BY THE LATE AFTERNOON/EARLY EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY APPROACH SEVERE LIMITS THIS EVENING. WILL KEEP A CHANCE OF THUNDERSTORMS NORTHWEST PORTIONS OF THE FA AND A SLIGHT CHANCE FROM TULIA SOUTH TO TAHOKA THIS EVENING. UPPER FLOW REMAINS WEAK AND WITH DRYLINE REMAINING ACROSS EASTERN NEW MEXICO/EXTREME WESTERN ZONES OF FA AGAIN SUNDAY AFTERNOON AND EVENING. LOW LEVEL MOISTURE WILL CONTINUE TO AFFECT TEMPERATURES OVER THE FA...KEEPING NIGHTTIME LOWS UP AND DAYTIME HIGHS IN THE LOWER/MID 80S MOST AREAS. XI .LONG TERM... ATMOSPHERE WILL REMAINED MOIST AND UNSTABLE INTO MIDWEEK. PRIMARY FOCUS WILL REMAIN ALONG THE NM BORDER MONDAY BUT MAY BEGIN TO SHIFT EASTWARD INTO THE CENTRAL AND EASTERN SOUTH PLAINS INTO THE ROLLING PLAINS BY TUESDAY AS UPPER LOW OVER THE NW CONUS SINKS SWD INTO THE INTERMOUNTAIN WEST...AND MID/UPPER FLOW BEGINS TO SLOWLY INCREASE OVER THE SOUTHERN HIGH PLAINS. CERTAINLY PRECIPITABLE WATER VALUES AND CAPE WILL REMAIN FAIRLY HIGH WITH STEEP LAPSE RATES...AND WITH INCREASING FLOW...THERE WILL BE AN INCREASING CHANCE FOR MORE ORGANIZED CONVECTION AND SEVERE STORMS. AS TROUGH SINKS FARTHER SOUTH INTO THE SOUTHWEST CONUS WEDNESDAY...MAY SEE DRYLINE FINALLY BEGIN TO PUSH EASTWARD INTO THE ROLLING PLAINS. ANY CAP ASSOCIATED WITH EML MAY BEGIN TO WEAKEN WITH SUSTAINED SYNOPTIC LIFT AND COOLING TEMPS ALOFT MIDWEEK WITH APPROACH OF UPPER SYSTEM. MAIN FORCING LOOKS TO MOVE EAST OF THE REGION ACCORDING TO GFS ON THURSDAY WITH STILL A SLIGHT CHANCE EAST. BEST GUESS ON TIMING OF FRONT LATE IN WEEK IS NOW THURSDAY NIGHT/EARLY FRIDAY WITH COOLER TEMPS INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 84 56 84 / 30 20 30 20 TULIA 61 84 59 85 / 20 20 20 20 PLAINVIEW 62 84 60 85 / 20 20 20 20 LEVELLAND 63 85 60 84 / 20 20 20 20 LUBBOCK 63 85 60 86 / 20 20 20 20 BROWNFIELD 64 85 60 86 / 20 20 20 20 CHILDRESS 65 85 63 87 / 10 10 10 20 SPUR 65 85 62 86 / 10 10 10 20 ASPERMONT 66 85 64 86 / 10 10 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 11/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1133 AM CDT SAT MAY 8 2004 TXZ021>044-091630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1133 AM CDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE A DRYLINE IS EXPECTED TO BECOME BETTER DEFINED OVER EXTREME EASTERN NEW MEXICO THIS AFTERNOON. A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE SOUTH PLAINS AREA AHEAD OF THIS FEATURE. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRYLINE OVER EASTERN NEW MEXICO LATE THIS AFTERNOON AND MOVE SLOWLY INTO THE SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS THROUGH THE EVENING. THE COMBINATION OF INSTABILITY AND WIND SHEAR THROUGH A DEEP LAYER OF THE ATMOSPHERE SUPPORTS SOME OF THIS ACTIVITY ORGANIZING INTO MULTICELL CLUSTER THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS APPROACHING 60 MPH. .DAYS TWO THROUGH SEVEN... A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO DEVELOP INTO THE SOUTHERN ROCKIES EARLY NEXT WEEK. THIS SYSTEM WILL SET THE STAGE FOR A POTENTIALLY ACTIVE DRYLINE OVER THE SOUTH PLAINS AREA TUESDAY AND WEDNESDAY. THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE OVER THE REGION AHEAD OF THE DRYLINE AND LOW LEVEL WIND SHEAR WILL INCREASE IN RESPONSE TO THE APPROACHING UPPER LEVEL SYSTEM. IF THUNDERSTORMS INITIATE ALONG THE DRYLINE...SOME WILL LIKELY BE SEVERE GIVEN THE EXPECTED AMOUNT OF INSTABILITY AND WIND SHEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING OVER THE SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS. EJC
The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
A 59 mph thunderstorm wind gust was measured by a storm chaser.
Thunderstorm winds associated with a bow echo system gusted to over 58 mph and peaked at 83 mph at the NWS Office on the south side of town. A 40' by 100' tent that belonged to a traveling ministry was destroyed by the wind.
A 72 mph thunderstorm wind gust was measured at KLBK/KAMC on the south side of town.
A 63 mph thunderstorm wind gust was measured at KJTV FOX34 on the south side of town.
The West Texas Mesonet station located northeast of town measured a 62 mph thunderstorm wind gust.
Lightning struck a house causing a fire that resulted in major damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394501, 5394502, 5394573, 5394503, 5394505, 5394504, 5394572, 5394574.